Topological Methods in Nonlinear Analysis
- Topol. Methods Nonlinear Anal.
- Volume 33, Number 2 (2009), 293-305.
Abelianized obstruction for fixed points of fiber-preserving maps of surface bundles
Let $f\colon M \to M$ be a fiber-preserving map where $S\to M \to B$ is a bundle and $S$ is a closed surface. We study the abelianized obstruction, which is a cohomology class in dimension 2, to deform $f$ to a fixed point free map by a fiber-preserving homotopy. The vanishing of this obstruction is only a necessary condition in order to have such deformation, but in some cases it is sufficient. We describe this obstruction and we prove that the vanishing of this class is equivalent to the existence of solution of a system of equations over a certain group ring with coefficients given by Fox derivatives.
Topol. Methods Nonlinear Anal., Volume 33, Number 2 (2009), 293-305.
First available in Project Euclid: 27 April 2016
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gonçalves, Daciberg Lima; Penteado, Dirceu; Vieira, João Peres. Abelianized obstruction for fixed points of fiber-preserving maps of surface bundles. Topol. Methods Nonlinear Anal. 33 (2009), no. 2, 293--305. https://projecteuclid.org/euclid.tmna/1461785638